| Model Number |
SIGLU60A |
| Medical Device Problem Code |
Misfire (2532)
| Health Effect - Clinical Code |
Unspecified Tissue Injury (4559)
| Date of Event |
12/13/2021
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
According to the reporter during the revision of gastric bypass via laparoscopic procedure while on the first 2 firings of the stapler on the stomach pouch, when attempting to transect the "candy cane" remnant pouch, a staple line failure on the central area occurred.The side medial to the transection the staple line never formed and the staples never formed b-shapes.The staple line was not completed in a crucial part of the proximal stomach pouch anatomy.Because of this.The surgeon future mobilize the esophagus and create a linear anastomosis connection the jejunum to the the proximal pouch.This was not the desired procedural solution.Staple line was fixed by over sewing using a barbed suture.The surgical intervention and solution involved tissue that was not intended on the game plan for the procedure which caused permanent damage.There was extended surgical time of 30 minutes or more.An additional operation performed to correct the issue.
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
According to the reporter during the revision of gastric bypass via laparoscopic procedure while on the first 2 firings of the stapler on the stomach pouch, when attempting to transect the "candy cane" remnant pouch, a staple line failure on the central area occurred.The side medial to the transection the staple line never formed and the staples never formed b-shapes.The staple line was not completed in a crucial part of the proximal stomach pouch anatomy.Because of this.The surgeon future mobilize the esophagus and create a linear anastomosis connection the jejunum to the proximal pouch.This was not the desired procedural solution.Staple line was fixed by over sewing using a barbed suture.The surgical intervention and solution involved tissue that was not intended on the game plan for the procedure which caused permanent damage.There was extended surgical time of 30 minutes or more.
Additional Manufacturer Narrative
Additional information: g3, h3, h6 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted fully formed and over-crimped staples within the channel.Functionally, two cartridges were loaded into the loading unit and fired on red foam using a handle.All staples were properly formed.The loading unit and a new cartridge were also fired using a manual handle and all staples properly formed.It was reported that the device initially fires but failed to complete the firing cycle.The reported issue was confirmed.The product analysis noted evidence that the device was not used as intended.This issue can occur by not clearing staples from a previous firing from the loading unit or from firing over an obstruction of pre-existing staple line.The evaluation detected an unreported condition: the failure of the mulu being intermittently recognized.The most likely cause could not be established from the information available.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.The instructions included with this device provide the following guidance: ensure that no obstructions, such as clips, are incorporated into the instrument jaws.Firing over an obstruction may result in incomplete cutting action and/or improperly formed staples.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.